It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Atenolol Withdrawal Syndrome

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-04-2015, 11:16 PM   #1
    zhunt
    Junior Member
    (female)
     
    Join Date: Nov 2014
    Posts: 19
    zhunt HB User
    Atenolol Withdrawal Syndrome

    Wondering how long this might last. Was on 50mg daily since Oct 14. I tapered off 50mg daily over 30 days, stopped at around 3ish mg on April 27 2015 although I should have gone slower. I was on it for hyperthyroidism for 5 months, then I went hypothyroid and my endo wanted me off it (she told me to cold turkey!!!) My Cardiologist kind of wanted me to stay on a low dose of it or any cardioselective beta blocker for that matter (I have asthma) for my tachycardia syndrome and (harmless so far) arrhythmia. I'd rather get on a cardio exercise regime instead...you know..whenever my thyroid gets its act together. His taper plan was very aggressive and fast and I went much slower than he recommended but faster than what my body really tolerated.
    I am being monitored for the heart stuff, but, in the mean time, I'm having junkie type withdrawals - trouble sleeping, shaking hands, anxiety, dizziness, headaches, pounding rapid heartbeat on waking and when changing positions, vivid dreams (although I had vivid dreaming while on it, too), sweating, blah blah blah.

    I am wondering how long it usually takes to get some reprieve from atenolol withdrawal since it obviously has a withdrawal syndrome too. Help! 28 years old in PA.

    Last edited by zhunt; 05-04-2015 at 11:20 PM.

     
    Sponsors Lightbulb
       
    Old 05-06-2015, 07:26 PM   #2
    Caslon
    Newbie
    (male)
     
    Caslon's Avatar
     
    Join Date: May 2015
    Location: San Diego
    Posts: 2
    Caslon HB User
    Re: Atenolol Withdrawal Syndrome

    I was on Atenolol for a month ,20 mg I think. I stopped it cold turkey and didn't experience anything negative. My ED went away 6 weeks later. I gained 12 lbs. in one month which after 8 weeks now my metabolism still hasn't returned to what it was. I can't seem to lose those 12 lbs on a very modest 2000 calorie a day diet. At your dosage, I can perhaps see why discontinuing it slowly or otherwise might cause lingering problems. I believe the Atenolol slowed down my metabolism for good. If I had known of the ED and my drastic one month weight gain beforehand, I'd not have taken it in the first place.

    Last edited by Caslon; 05-06-2015 at 07:29 PM. Reason: spelling

     
    Old 05-07-2015, 10:17 AM   #3
    scott1965
    Member
    (male)
     
    scott1965's Avatar
     
    Join Date: Dec 2004
    Location: New York
    Posts: 80
    scott1965 HB User
    Re: Atenolol Withdrawal Syndrome

    Quote:
    Originally Posted by zhunt View Post
    Wondering how long this might last. Was on 50mg daily since Oct 14. I tapered off 50mg daily over 30 days, stopped at around 3ish mg on April 27 2015 although I should have gone slower. I was on it for hyperthyroidism for 5 months, then I went hypothyroid and my endo wanted me off it (she told me to cold turkey!!!) My Cardiologist kind of wanted me to stay on a low dose of it or any cardioselective beta blocker for that matter (I have asthma) for my tachycardia syndrome and (harmless so far) arrhythmia. I'd rather get on a cardio exercise regime instead...you know..whenever my thyroid gets its act together. His taper plan was very aggressive and fast and I went much slower than he recommended but faster than what my body really tolerated.
    I am being monitored for the heart stuff, but, in the mean time, I'm having junkie type withdrawals - trouble sleeping, shaking hands, anxiety, dizziness, headaches, pounding rapid heartbeat on waking and when changing positions, vivid dreams (although I had vivid dreaming while on it, too), sweating, blah blah blah.

    I am wondering how long it usually takes to get some reprieve from atenolol withdrawal since it obviously has a withdrawal syndrome too. Help! 28 years old in PA.
    Did you experience any severe numbness or tingling in your hands/arms/face? Cold sensation in your extremities? I've had the those symptoms for the past week after cutting back from 100mg/day to 50mg/day per my doctor's instructions.

     
    Old 05-08-2015, 03:56 PM   #4
    zhunt
    Junior Member
    (female)
     
    Join Date: Nov 2014
    Posts: 19
    zhunt HB User
    Re: Atenolol Withdrawal Syndrome

    I had those as a side effect from the atenolol itself, cold hands and feet, they were blue, like not getting enough circulation. Is one of the reasons I came off atenolol, but now I feel like I'm having junkie withdrawals with anxiety, nausea, insomnia, shaking.

     
    Closed Thread

    Tags
    atenolol, taper, tapering, thyroid, withdrawals



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:59 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!